# SDR 96ZZZX5018

- Difficulty date: February 7, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3880C
- Make and model: Cessna 180
- Aircraft serial: 31028
- Engine: Cont O470L
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Part number: SA626540C
- Condition: Failed
- Location: Nr 4 Cyl Exh
- Part time: 550 hours
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING INVESTIGATION OF LOW CYLINDER COMPRESSION, NOTED THE TIP OF THE NR 4 CYLINDER EXHAUST VALVE WAS MUSHROOMED.  ROCKER ARM IS DRILLED TYPE, PN 640944.  WITH ROTOCOIL AND SPRINGS REMOVED, VALVE TIP COULD NOT BE WITHDRAWN FROM GUIDE.  AFTER GRINDING TIP OF VALVE WAS BLASTED TO REVEAL FAA-PMA PN 'SA62650-C'.  HARDNESS TESTS ON TIP OF VALVE WERE ABOUT 35 PERCENT LESS THAN ON SIMILAR PN SA643873.  VALVE WAS RETURNED TO MFG FOR TESTS.  OTHER CYLINDERS ARE BEING CHECKED FOR ANY SIMILAR VALVE CONDITION.
